I have anxiety and depression ( 59 yr old female). I am on Wellbutrin and Seroquel and need something else to help my anxiety. Side effect prevent me from changing my meds but would like to add something ( non prescription is possible) for my anxiety. I am so tense all the time that despite excercise, some yoga, some guided meditation, my muscles from TMJ to shoulders, to hip, ache from holding stress. Any suggestions?? I take Vit b1, B12, and D.
Person's Gender: Female
Person's Age: 59
Increasing my seroquel but during the day it makes me too sleepy and take only at night for insomnia.
I wonder what side effects and with which meds that you have had trouble with in the past??
The Wellbutrin is a very good anti-depressant BUT it is not great for anxiety >>it works to upregulate norepinephrine and dopamine and this combination may make you actually MORE anxious>>>
If you could tolerate one of the following then it may be a better option for anxiety PLUS depression >> Paxil/ Zoloft/ Lexapro as examples...
Some people can not tolerate this class however....
I agree with you that the Seroquel while helpful for anxiety symptoms may tend to cause a lot of drowsiness as a side effect.
Buspar is a separate class for anxiety that may be considered. It takes this one a while to get into your system in order to be effective though.
The meds such as Xanax, Valium, Ativan are effective for anxiety but many doctors do not likle to prescribe these as they can be habit forming and/or subject to abuse.If you and your doctor were agreeable to try one of these then it may be a potentiallly helpful solution to your problem however.
Certain anti-histamines are sometimes prescribed for anxiety such as Atarax >>here this medicine may help some with anxiety but also may cause drowsiness.
I hope this information is helpful for you! If you have furthe rquestions then let me know and I will be happy to get back with you!!
If my answers have been helpful and to your satisfaction then please remember to press the "RATE to FINISH" button. Positive feedback is much appreciated!!
Thank You and Best Regards,
Anthony Bray MD
14 years as clinician in the field of Family Practice
Thank you very much for the suggestions. The issue I have with most of the other antidepressants that I did try which worked ( Effexor, Zoloft, Celexa etc) was the sexual side effects. Being a 59 yr old menopausal woman, I did not need any more issues to try and overcome:)). I tried one other one which I forget but it made me voraciously hungry and I gained weight rapidly. So, I was left with Wellbutrin. The anxiety is worse I think than the depression at present so I may decide to go back to my doctor and discuss changes some changes. Thanks again for the suggestions.